MAUDE Adverse Event Report: ABBOTT VASCULAR ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number 1012536-100
Medical Device Problem Codes Mechanical Jam (2983); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.The additional armada device is filed under a separate medwatch report number.
 
Event or Problem Description
It was reported that the procedure was to treat a moderately calcified left superficial femoral artery (sfa).A 5.0x40mm armada 35 was attempted to be advanced; however, failed as resistance was met with anatomy.Another different size armada was used to successfully cross the lesion and dilate the lesion.A 8.0x100mm absolute pro self expanding stent system (sess) was advanced and once ready to deploy the thumbwheel would not turn.The sess failed to deploy and once removed the physician tried to deploy the device, but the thumbwheel would still not turn.Another absolute pro was used to complete the procedure.There were no patient adverse effects and no clinically significant delay.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported deployment issue was confirmed.The reported mechanical jam was confirmed.There was a noted outer member separation from the distal sheath.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents reported from this lot.The investigation was unable to determine a cause for the difficulties.It may be possible that the distal shaft was bent or restricted in the anatomy preventing the shaft lumens from moving freely and causing resistance with the thumbwheel; however, this could not be confirmed.The noted outer member separation from the distal sheath was likely cause by case circumstances.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.Na.

Brand Name
ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11571581
Report Number2024168-2021-02406
Device Sequence Number3898561
Product Code NIP
UDI-Device Identifier08717648176173
UDI-Public08717648176173
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P110028
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model Number1012536-100
Device Catalogue Number1012536-100
Device Lot Number0071361
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2021
Initial Date Received by Manufacturer 03/02/2021
Supplement Date Received by Manufacturer03/29/2021
Initial Report FDA Received Date03/25/2021
Supplement Report FDA Received Date04/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR